Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe chills and fatigue in a alcoholic person?

Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

default
Posted on Tue, 11 Oct 2016 in Medicines and Side Effects
Question: My husband is an unrepentant alcoholic, and has confirmed liver and kidney damage, he is hypertensive, but recently stopped his meds, saying that they made him too lethargic. He smokes at least a pack a day, and drinks a 750ml bottle of vodka in a 24 hour period. Now he is lying around saying that he's freezing and exhausted. Kinda tachy, achy. But mostly freezing.
doctor
Answered by Dr. Divakara 2 hours later
Brief Answer:
Need to hospitalise him.

Detailed Answer:
HI

Greetings from Dr.Divakara.P
Thanks for posting your query.

See the situation is not looking good for him . He might be going in for Hypoglycemia ( Low blood sugar ) or Liver failure resulting in Hepatic Encephalopathy ( Liver problem affecting the brain ) or his heart might be under strain as he has left his Blood pressure medication and that might have caused a rebound hypertension.

He definitely needs to be hospitalised and evaluated for the above problems . Kindly take him to ER now .

Give him some sweet to eat , that shall take care of any possible low blood sugars.

Check his temperature and if its low keep him warm by putting blankets over him .

But take him to ER as soon as possible.

Any clarifications feel free to ask.

Regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Rebound hypertension

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

Hello there! I have a question about weaning myself off of Valsartan . I am a teacher with normal blood pressure, and I was working in Shanghai, China, where the pollution (PM 2.5, etc.) was continuously very bad for about a month, and my blood...

doctor1 MD

hi im a private nurse im going to ask about my patient. my patient was hypertensive and given the medication with his cardiologist norvasc (amlodipine) 10mg together with concore (bisoprolol) 2.5mg his past blood pressure before was ranging from 130/80- 140/80mmhg he was taken the drug for one month during hospitalization. when he was discharged from the hospital about 3weeks his blood pressure decreases to 110/80-100/50-80/60mmhg as his maintaining BP and now should i still give the norvasc which is 10mg in dose or should i hold it and continue the concore which is 2.5mg? To prevent rebound hypertension for my patient. and i called up his anesthesiologist because she is going to be under a wound closure procedure for his fournier's gangrene and she told me that i should not stop giving his concore and norvasc but i know she was doubtful with her orders thats why i ask this web for the best intelegent doctors online here thankz...

doctor1 MD

I was on Clonidine and Lopressor for my blood pressure; the doc took me off of clonidine and put me on hydralazine; I ended up in the hospital with rebound hypertension, he then put me back on a low dose of clonidine and weaned me off. I am now on Lopressor twice a day and hydralazine 3 times a day and my blood pressure still isn't back to normal. I have been taking it for over 5 days now. How long does it take for my BP to get back to normal. I have been having headaches especially in the back of my head. BP readings have been; 161/88 pulse103; 158/93 pulse 90; 158/97 pulse 93; 157/96;pulse 88; 167/95 pulse 85; 170/98 pulse 98; 150/91 pulse 93; 185/124 pulse 86 these are readings over the last 3 days including today.
I am thinking the meds aren't working. Your opinion please. Thanks Mary Lee
YYYY@YYYY

doctor1 MD

I just starting taking 25mg Metoprolol ER for high blood pressure 150/90. I have been drinking for last couple of years 4 drinks a day which probably caused the high blood pressure. I stopped drinking and i have been working out for past 5 days and blood pressure is now 110/72. I have 2 questions: 1. At the end of this first month can I stop taking the medicine 2. Will chewing tobacco cause it to rise again?

doctor1 MD

Hi. I am a 26 year old male on lisinopril. I have been on the medication for about 2 months. I am not sure why I have high blood pressure (could be a combination of my poor diet and drinking alcohol every night for a few years), but I've gotten myself on a fitness plan and quit drinking. I've already done ultrasounds of my kidneys, blood tests, etc - everything is fine. can I get off this medicine immediately? is there any natural herbs you can suggest that would be good for lowering blood pressure, in addition to my exercise and low sodium diet?